Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 30, NWS Jacksonville, FL

May 4, 20117 counties in Florida

NWS Jacksonville, FL issued this red flag warning at May 4, 2011, 12:30 PM EDT for 7 counties in Florida. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2011, 12:30 PM EDT (16:30 UTC)
Expired
May 4, 2011, 7:00 PM EDT
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WWUS82 KJAX 041630
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT WED MAY 4 2011


FLZ020>022-035-042300-
/O.NEW.KJAX.FW.W.0030.110504T1630Z-110504T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
1230 PM EDT WED MAY 4 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR HAMILTON...
COLUMBIA...SUWANNEE...AND GILCHRIST COUNTIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

DECREASING HUMIDITY VALUES AND INCREASING WINDS WILL PRODUCE RED
FLAG CONDITIONS OVER THE SUWANNEE VALLEY THIS AFTERNOON. RELATIVE
HUMIDITY VALUES WILL DROP TO NEAR 30 PERCENT AND WINDS WILL BE AROUND
15 MPH WILL GUSTS TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
026 
WWUS82 KJAX 041801
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT WED MAY 4 2011

FLZ023>025-030>033-036>038-040-042300-
/O.EXA.KJAX.FW.W.0030.000000T0000Z-110504T2300Z/
BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA-PUTNAM-
FLAGLER-MARION-
201 PM EDT WED MAY 4 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL
OF NORTHEAST FLORIDA DUE TO LOW RH AND STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

DECREASING HUMIDITY VALUES AND INCREASING WINDS WILL PRODUCE RED
FLAG CONDITIONS OVER NORTHEAST FLORIDA THIS AFTERNOON. RELATIVE
HUMIDITY VALUES WILL DROP TO NEAR 30 PERCENT AND WINDS WILL BE
AROUND 15 MPH WILL GUSTS TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FLZ020>022-035-042300-
/O.CON.KJAX.FW.W.0030.000000T0000Z-110504T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
201 PM EDT WED MAY 4 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL
OF NORTHEAST FLORIDA DUE TO LOW RH AND STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

DECREASING HUMIDITY VALUES AND INCREASING WINDS WILL PRODUCE RED
FLAG CONDITIONS OVER NORTHEAST FLORIDA THIS AFTERNOON. RELATIVE
HUMIDITY VALUES WILL DROP TO NEAR 30 PERCENT AND WINDS WILL BE
AROUND 15 MPH WILL GUSTS TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
793 
WWUS82 KJAX 042244
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
644 PM EDT WED MAY 4 2011

FLZ020>025-030>033-035>038-040-042345-
/O.EXP.KJAX.FW.W.0030.000000T0000Z-110504T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
644 PM EDT WED MAY 4 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING FOR ALL
OF NORTHEAST FLORIDA DUE TO LOW RH AND STRONG WINDS...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITY WILL REMAIN IN THE CRITICAL RANGE THROUGHOUT THE
EVENING HOURS...HOWEVER SUSTAINED WINDS HAVE DECREASED BELOW 15 MPH.

$$

MKT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 4, 9:03 AM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 4, 9:03 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 AM EDT WED MAY 4 2011

.UPDATE...
THE COLD FRONT IS MOVING THROUGH THE REGION THIS MORNING WITH JUST
A THIN BAND OF SHOWERS IN THE MARION COUNTY SOUTHERN PUTNAM COUNTY
AREA. A SECOND BAND OF SPRINKLE-SHOWERS OVER THE SUWANNEE VALLEY
AND SOUTHEAST GEORGIA LOOKS LIKE THE AXIS OF THE LOW LEVEL TOUGH
TO ME. VISIBLE SATELLITE IMAGERY INDICATES A CLEARING LINE FROM
AUGUSTA TO DUBLIN TO TALLAHASSEE DROPPING SOUTHEAST SO WILL SEE
IMPROVING CONDITIONS LATER THIS MORNING AND THIS AFTERNOON WITH THE
CLEARING LINE MOVING FROM THE NW TO SE.

&&

.AVIATION...
CURRENT LOW DECK IS GENERALLY RUNNING IN THE 2-4 KFT RANGE EXPECT
THIS TO LIFT SLOWLY WITH DIURNAL HEATING THIS MORNING UNTIL THE
CLEARING LINE MOVES IN.

&&

.MARINE...
THE SAINT AUGUSTINE BUOY IS STILL INDICATING SUSTAINED WINDS IN THE 15
TO 20 KNOT RANGE (WITH GUSTS TO 23 KNOTS OVER THE PAST HOUR).
REALLY DON'T SEE THEM DROPPING MUCH INTO THE EVENING AND IT IS
GOING TO BE A BUMPY RIDE IN THE OFFSHORE WATERS. WILL KEEP THE
SMALL CRAFT EXERCISE CAUTION THROUGH THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  77  45  78  50 /  10   0   0   0
SSI  76  55  73  59 /  10   0   0   0
JAX  79  51  77  56 /  10   0   0   0
SGJ  78  59  75  61 /  20   0   0   0
GNV  82  50  81  53 /  10   0   0   0
OCF  85  54  84  55 /  20   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SANDRIK/PRESNALL
Hazardous weather outlook, May 4, 4:52 AM EDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 AM EDT WED MAY 4 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-050845-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
452 AM EDT WED MAY 4 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A WILDFIRE CONTINUES TO BURN SOUTHWEST OF STEVEN FOSTER STATE
PARK...IMPACTING SOUTHERN SECTIONS OF WARE COUNTY. IN ADDITION...A
WILDFIRE CONTINUES TO BURN SOUTH OF CRESCENT CITY IN EXTREME
SOUTHERN PUTNAM COUNTY. MOTORISTS ARE URGED TO USE CAUTION WHEN
DRIVING NEAR THESE AREAS AS VISIBILITY REDUCTIONS WILL OCCUR.
PERIODIC ROAD CLOSURES MAY ALSO OCCUR.

THERE WILL BE AN ELEVATED FIRE DANGER THIS AFTERNOON ACROSS INLAND
NORTHEAST FLORIDA DUE TO LOW RELATIVE HUMIDITY AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SOME FIRE WEATHER CONCERNS REMAIN OVER INLAND AREAS OF NORTHEAST
FLORIDA ON THURSDAY DUE TO LOW RELATIVE HUMIDITIES.

OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ARS

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.